MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSCILLATING SAW; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

SMITH & NEPHEW, INC. OSCILLATING SAW; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 72204092
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during tka procedure, when the specialist was making the cut with the oscillating, in the femoral neck, inside the patient, the oscillating saw was disassembled from the port where it receives the battery, upon contact with the bone, it fell apart and no parts fell into the patient.The procedure was finished with a competitor device.Surgical delay less than or equal to 30 minutes.Patient injuries were not reported.
 
Additional Manufacturer Narrative
The reported device, used in treatment was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
OSCILLATING SAW
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key12298253
Report Number3003604053-2021-00241
Device Sequence Number4585727
Product Code GFA
UDI-Device Identifier00885554033236
UDI-Public885554033236
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72204092
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR